MAUDE Adverse Event Report: STRYKER GMBH TIBIAL COMP,SINGLECOATED US VERSION, LARGE; PROSTHESIS, KNEE, FEMOROTIBIAL, UNICOMPARTMENTAL, SEMI-CONSTRAINED, METAL/POLYME

STRYKER GMBH TIBIAL COMP,SINGLECOATED US VERSION, LARGE; PROSTHESIS, KNEE, FEMOROTIBIAL, UNICOMPARTMENTAL, SEMI-CONSTRAINED, METAL/POLYME
Model Number 400-263
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
Tibial revision and poly exchange.
 
Additional Manufacturer Narrative
The reported event that tibial comp,singlecoated us version, large was alleged of tibial revision and poly exchange could be confirmed.The device inspection revealed the following: the pe sliding core shows various signs of wear, such that it is trimmed on one of its lateral sides and scratched in several areas.This was likely produced by the articulation with the talar component.The tibial component showed signs of use in the form of scratches, but no significant damage.Some bone residues are still attached to the returned device, proving that osteo-integration happened between the bone and the implant.Overall the results of the stage 1 analysis are consistent with well-positioned and well-functioning devices implanted for approximately 3.5 years.For this case, since some radiographs of the implanted patient were returned, the medical opinion of stryker's medical expert was requested.Their statement is the following: " i have reviewed the implant, report and radiographs.The surgeon [of the procedure] feels the need for removal was the thinning of the poly, as seen this is not the case.What is apparent is the subsidence of the talar component.Subsidence of the talar component in star is of major concern and if left untreated will affect the stability of the ankle joint, leaving it prone to shortening, varus, valgus or translation on the sagittal plane.It certainly appears from the radiographs of 10/31/17 that the talar component has subsided into the talus.The choice to remove the poly and the review of the explanted poly, does not seem reasonable.This scenario is not directly related to the star implant." a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description
Tibial revision and poly exchange.

Brand Name
TIBIAL COMP,SINGLECOATED US VERSION, LARGE
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, UNICOMPARTMENTAL, SEMI-CONSTRAINED, METAL/POLYME
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7379612
Report Number0008031020-2018-00248
Device Sequence Number1393550
Product Code NTG
UDI-Device Identifier00886385016542
UDI-Public(01)00886385016542
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P050050
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/31/2019
Device Model Number400-263
Device Catalogue Number400263
Device Lot Number1424004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2018
Initial Date Received by Manufacturer 03/05/2018
Supplement Date Received by Manufacturer09/12/2018
Initial Report FDA Received Date03/28/2018
Supplement Report FDA Received Date10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient Weight86